MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter broke.A fathom 16x 180cm renegade hi-flo 135cmx20 was selected for a transcatheter arterial chemoembolization (tace) procedure.During preparation, there was noted to be strong resistance when removing the device from the carrier hoop and the microcatheter broke in the middle.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable post procedure.
 
Event or Problem Description
It was reported that the catheter broke.A fathom 16x 180cm renegade hi-flo 135cmx20 was selected for a transcatheter arterial chemoembolization (tace) procedure.During preparation, there was noted to be strong resistance when removing the device from the carrier hoop and the microcatheter broke in the middle.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable post procedure.It was further reported that upon removal, the catheter was flushed and then removed from the carrier tube.However, resistance was still felt in removing the device from the packaging.With more time flushing, it became less difficult to remove.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a renegade hi-flo microcatheter in the hoop.The device could not initially be removed from the hoop until the hoop was flushed with fluid.Once hydrated, the device was easily removed.Analysis of the tip, inner/outer shaft, and hub/strain relief included microscopic and visual inspection.Inspection revealed an outer shaft fracture 29.1cm from the strain relief, and the inner shaft was stretched between the outer shaft fracture faces.Inspection of the rest of the device found no other damage or defect.

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10449360
Report Number2134265-2020-11610
Device Sequence Number19662210
Product Code KRA
UDI-Device Identifier08714729790860
UDI-Public08714729790860
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0024862615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1